Medical Specialty >> Gynecology

Doctors Lounge - Gynecology Answers

Back to Gynecology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/14/2017.

Forum Name: Gynecology

Question: Time range for period to return after Depo-Provera?


 nykki - Tue Apr 14, 2009 1:13 pm

What is the approximate time for my period to return after stopping Depo Provera? I have been on Depo since March 2007 and missed my injection early January of 2009. I have been waiting for my period to return and it hasn't as of today (April 14). I have had unprotected sex during this time and have been experiencing pregnancy symptoms..ie...breast tenderness, nausea. I have done 2 at home pregnancy tests and they have come out negative. The breast tenderness have lasted up to two weeks. Can i get pregnant without having a period present or is there some other underlying reason why i have not seen a period? Please help.
 Debbie Miller, RN - Thu Apr 16, 2009 7:18 pm

User avatar Hello,
There is no way of knowing exactly how this hormonal manipulation will affect you. Some women report three months or more without a period. It is also impossible to predict when ovulation will resume but it can happen, including conception, prior to actually having a period so if symptoms persist, you may want to repeat the pregnancy test periodically unless you are not sexually active. The average woman takes 9-10 months to become pregnant following this drug. Symptoms could also result from the change in hormones your body is experiencing with the cessation of the depo.

Best wishes.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us